Hi new to site, Anyone on Humira & mtx and suffering from Oedema in legs/ankles?

I am on Mtx and Humira injections now for 2 years and only just recently got Oedema (water in the skin swelling) in my calves and ankles following a bad rash across the tops of my feet. I have no idea why i got the rash apart from i did have a couple of spots on my ankles and feet which could have been bites. The rash was itchy and bright red like a burn. I was taken off the Mtx and Humira to get the rash under control and put on 3 lots of antibiotics and 2 courses of water tablets to try and calm down my legs and feet.

It took over 3 weeks to get the rash to calm down and had to go to hospital 4 times to get seen as my legs were so swollen i couldnt walk and i got breathless and very worried. I was checked for DVT and also saw a Vascular surgeon who checked for pulses with an ultrsound machine as he couldnt find pulses in my ankles as they were so swollen!

All in all, nothing has been found so far my calves have gone down quite a bit but only because i bought a circulation booster and have been using that myself at home.

I am still off the drugs as my consultant gave me a steroid injection and said it would last 3 months so i would be fine to wait without the others and they would be in my system for months anyway! I think i noticed the difference within a week. I am now limping again and struggling to hold things again. I have lost my grip in my left hand and feel exhausted all the time. Previous to this i was feeling really well on the drugs i was taking.

I am going to start the drugs again this week as she did say if i was really bad i could start the Humira again and just tell her i had done so as i do not have another appointment with her now until April!!

Sue

6 Replies

oldestnewest
  • Hi There

    I have oedema caused by MTX and diclofenic together that is what i was advised by the website mediguard.org.uk I asked them to take a look at the pills and potions to see what could cause it.............

    Now I have just put a blog on about a bit of my year, and in this year i had to come off Humira but stayed on MTX and Diclofenic, strangly my ankles were the thinnest that I have seen in years, and I also lost weight which I'm sure was down to water retention. Let us know how you get on now your off the MTX and Humira it could be enlightening if you started just one at a time, i was silly just went straight back on Humira, and as I said ankles and calves like sumo wrestlers

    hope this helps

    xTxx

  • Thanks for that i will look at that Mediguard site to see what it says about my mix of drugs I'll let you know how i get on

  • Er yikes! I am on Humira 2 years & mtx, don't know if I want to know this :(

  • Please dont worry not everyones the same and i'm really not sure its the drugs i do still think it may be some kind of reaction from insect bites. I do react badly from that kind of thing. Not everyones the same so fingers crossed you'll be fine! x

  • I was on Humira but had to come off it as came out in a rash all over my legs. Put onto Enbrel instead and not had the same problem. Do find my ankles and feet swell particularly in the heat but usually go down when I put my feet up. Also found a circulation booster machine was very good for the swelling when it was very bad a couple of years ago and clearly not caused by heat. Not had much of a problem since.

    Not noticed if MTX has caused any problems in that respect.

    LavendarLady x

  • Thanks for your reply. I did ask if i could swop anti TNF but was told they dont just swop around with these million pound drugs unless it is proven to be that exact thing! This is going to be hard to prove as I been on it for 2 years now and also the Mtx and various other painkillers tramadol & amitriptyline to sleep and for nerve pain etc. It could also have been insect bites as i do react to them badly too! So my only choice is to go back on the Humira and see what happens. I am reluctant to do this but i have to do something as i feel so bad, I think i will do one at a time slowly and then i will know which one plays me up if it does! Sue x

You may also like...